Generalization of the Menegozzi and Lamb maser algorithm to the transient superradiance regime
Artikel i vetenskaplig tidskrift, 2021

We investigate the application of the conventional quasi-steady state maser modelling algorithm of Menegozzi & Lamb (ML) to the high field transient regime of the one-dimensional Maxwell-Bloch (MB) equations for a velocity distribution of atoms or molecules. We quantify the performance of a first order perturbation approximation available within the ML framework when modelling regions of increasing electric field strength, and we show that the ML algorithm is unable to accurately describe the key transient features of R. H. Dicke's superradiance (SR). We extend the existing approximation to one of variable fidelity, and we derive a generalization of the ML algorithm convergent in the transient SR regime by performing an integration on the MB equations prior to their Fourier representation. We obtain a manifestly unique integral Fourier representation of the MB equations which is $\mathcal {O}\left(N\right)$ complex in the number of velocity channels N and which is capable of simulating transient SR processes at varying degrees of fidelity. As a proof of operation, we demonstrate our algorithm's accuracy against reference time domain simulations of the MB equations for transient SR responses to the sudden inversion of a sample possessing a velocity distribution of moderate width. We investigate the performance of our algorithm at varying degrees of approximation fidelity, and we prescribe fidelity requirements for future work simulating SR processes across wider velocity distributions.

radiation: dynamics

ISM: molecules

radiation mechanisms: general

methods: numerical

molecular processes

Författare

C. M. Wyenberg

Western University

Boy Lankhaar

Chalmers, Rymd-, geo- och miljövetenskap, Astronomi och plasmafysik, Extragalaktisk astrofysik

F. Rajabi

Perimeter Institute for Theoretical Physics

University of Waterloo

M. A. Chamma

Western University

D. Johnstone

Western University

Monthly Notices of the Royal Astronomical Society

0035-8711 (ISSN) 1365-2966 (eISSN)

Vol. 507 3 4464-4480

Ämneskategorier

Beräkningsmatematik

Sannolikhetsteori och statistik

Matematisk analys

DOI

10.1093/mnras/stab2222

Mer information

Senast uppdaterat

2021-11-02